MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/preliminary evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter which revealed a kink was found on the shaft between 122-123 geomarker.Functional testing of the balloon portion of the catheter was performed, which identified a material rupture in the distal area of the balloon.The sample was decontaminated for further evaluation.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the returned sample is undergoing evaluation which has not yet been completed.Upon completion of the investigation, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters allegedly ruptured longitudinally before reaching nominal pressure while treating the same target lesion.The health care professional (hcp) used a contralateral approach to treat a calcified target lesion in the superficial femoral artery (sfa).The hcp predilated the calcified target lesion with a 4mm non-dcb balloon.The hcp attempted to inflate the first lutonix dcb to treat the calcified target lesion, but it ruptured before reaching nominal pressure.The hcp then took another lutonix dcb, without any additional predilation of the target lesion, and advanced it to the target lesion.The hcp attempted to inflate the second lutonix dcb to treat the calcified target lesion, but it also ruptured prior to reaching nominal pressure.Both balloons were removed without difficultly.In the hcp opinion, the patient's anatomy and calcific nature of the lesion possibly caused the both material rupture on each lutonix dcb.The lutonix dcb's were returned for evaluation.No adverse patient outcomes were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00126.
 
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter, which revealed a kink found on the shaft between 122-123 geomarker.Functional testing of the balloon portion of the catheter was performed by inflating the balloon to 8 atms, but was unable to maintain pressure at 8 atms, due to a leak in the distal area of the balloon.The balloon was examined under the microscope at 20-30x and a longitudinal rupture was found in the distal area, which measured approximately 0.6mm long.The distal tip of the catheter was not damaged.A guidewire advanced through the catheter without any resistance, indicating no constriction in the inner lumen.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed a longitudinal material rupture in the distal area of the balloon, which measured approximately 0.6mm long.In the hcp opinion, the patient's anatomy and calcific nature of the lesion possibly caused each material rupture on both lutonix dcbs used during the procedure.It is unknown if patient and/or procedural issues contributed to the reported event.If additional information becomes available, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters allegedly ruptured longitudinally before reaching nominal pressure, while treating the same target lesion.The health care professional (hcp) used a contralateral approach to treat a calcified target lesion in the superficial femoral artery (sfa).The hcp predilated the calcified target lesion with a 4mm non-dcb balloon.The hcp attempted to inflate the first lutonix dcb to treat the calcified target lesion, but it ruptured before reaching nominal pressure.The hcp then took another lutonix dcb, without any additional predilation of the target lesion, and advanced it to the target lesion.The hcp attempted to inflate the second lutonix dcb to treat the calcified target lesion, but it also ruptured prior to reaching nominal pressure.Both balloons were removed without difficulty.In the hcp opinion, the patient's anatomy and calcific nature of the lesion possibly caused both material ruptures on the lutonix dcb's.The lutonix dcb's were returned for evaluation.No adverse patient outcomes were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00126.
 
Additional Manufacturer Narrative
Date received by manufacturer has been changed from 06/21/2017 to 6/30/2017 which is the data the investigation was completed.(b)(4).Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter, which revealed a kink found on the shaft between 122-123 geomarker.Functional testing of the balloon portion of the catheter was performed by inflating the balloon to 8 atms, but was unable to maintain pressure at 8 atms, due to a leak in the distal area of the balloon.The balloon was examined under the microscope at 20-30x and a longitudinal rupture was found in the distal area, which measured approximately 0.6mm long.The distal tip of the catheter was not damaged.A guidewire advanced through the catheter without any resistance, indicating no constriction in the inner lumen.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed a longitudinal material rupture in the distal area of the balloon, which measured approximately 0.6mm long.In the hcp opinion, the patient's anatomy and calcific nature of the lesion possibly caused each material rupture on both lutonix dcbs used during the procedure.It is unknown if patient and/or procedural issues contributed to the reported event.If additional information becomes available, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6664808
Report Number3006513822-2017-00127
Device Sequence Number18843051
Product Code ONU
UDI-Device Identifier00801741123221
UDI-Public(01)00801741123221(17)180826(10)GFAV2699
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2018
Device Model Number9004
Device Catalogue NumberLX3513051005F
Device Lot NumberGFAV2699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/21/2017
06/30/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/17/2017
07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight127